0
RESEARCH PAPERS

On the Nonlinear Vibrations of Free-Free Beams

[+] Author and Article Information
Kuo-Kuang Hu, Philip G. Kirmser

Department of Applied Mechanics, Kansas State University, Manhattan, Kans.

J. Appl. Mech 38(2), 461-466 (Jun 01, 1971) (6 pages) doi:10.1115/1.3408798 History: Received January 19, 1970; Revised May 04, 1970; Online July 12, 2010

Abstract

A nonlinear partial differential equation which describes the natural free-free vibrations of beamlike structures is derived, and then solved approximately by reduction to a nonlinear ordinary differential equation through the use of the Duffing and Ritz-Kantorovich methods. This ordinary differential equation, which is a nonlinear eigenvalue problem, is then solved by perturbation and shooting methods. The solutions show that higher modes of vibration are not possible for the nonlinear vibration.

Copyright © 1971 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In